Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 17, 2021Jefferson County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 17, 2021, 2:15 PM EDT for Jefferson County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2021, 2:15 PM EDT (18:15 UTC)
Expired
Jul 17, 2021, 3:00 PM EDT
In force
45 min
Issued by
NWS Tallahassee, FL

County Jefferson County, FL

The radar

The Tallahassee radar (KTLH), 25 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
637 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

002 
WWUS82 KTAE 171815
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
215 PM EDT Sat Jul 17 2021
 
FLZ017-018-027-171900-
Inland Jefferson FL-Inland Wakulla FL-Leon FL-
215 PM EDT Sat Jul 17 2021

...SPECIAL WEATHER STATEMENT...

At 215 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodville. This storm was nearly stationary.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Woodville, Wakulla, Newport, Cody, Fanlew, Wacissa Springs and
Natural Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3017 8428 3031 8420 3038 8400 3022 8395
      3020 8418
TIME...MOT...LOC 1815Z 247DEG 2KT 3030 8411 

$$

IG3

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 17, 1:57 PM EDT, 18 minutes earlier.

Area forecast discussion, Jul 17, 1:57 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
157 PM EDT Sat Jul 17 2021

.AVIATION...
[Through 18Z Sunday]

Mainly VFR conds prevail thru the TAF outside of storms, for which
there is a mention of thunder at all terminals this afternoon,
(except ECP). As of 2pm ET, convection is focusing east and SE of
TLH, where sudden wind gusts from outflow boundaries are possible
over the next couple hrs. Activity should diminish after sunset,
with a PROB30 for -TSRA at ECP from 15-18Z Sunday.

&&

.PREV DISCUSSION [1122 AM EDT]...

.NEAR TERM [Through Tonight]...

An upper level ridge, and associated surface high pressure, will
remain in control of the weather pattern through tonight with light
south and southeasterly flow anticipated at the surface. Drier mid-
level air will rotate in from the east this afternoon with shower
and thunderstorms being a little more isolated this afternoon,
especially across our eastern zones. Further to the west across the
Panhandle and AL, an upper level trough approaching from the west,
along with better deep-layer moisture, will allow better chances for
rain across these areas. With rain chances a little lower this
afternoon region wide, expect warmer temperatures in the low to mid
90s (highest across our eastern zones where rain chances are lower).

.SHORT TERM [Sunday Through Monday]...

Subtropical ridge and drier air with PWATs 1.5-1.6" will be in
place across the Florida Big Bend Sunday with our counties north
of the Big Bend becoming increasingly under the influence of an
upper trough digging slowly southward. PWATs in southeast Alabama
Sunday will be closer to 2" and this gradient was used for rain
chance probabilities for Sunday. Chances are highest in the north
and lowest in the south. That trough edges southward Monday with
the entire area under its influence and greater column moisture is
expected with higher than normal rain chances and better chances
favoring our Alabama and Georgia counties. Highs are expected in
the low/mid 90s Sunday but the increase in storms and clouds highs
on Monday will be in the upper 80s to around 90 degrees. Heat
indices will range from the mid 90s to near 100 degrees.

.LONG TERM [Monday Night Through Saturday]...

An unsettled and wetter pattern will set up through much of the
long term period. The upper trough elongates with an upper low
developing across the southern Plains and retrograding towards the
southern Rockies. A weak cold front will slide south to northern
MS/AL/GA while the subtropical ridge stretches over the central
Gulf of Mexico. The will allow a fairly deep column of southwest
to west flow across the southeast CONUS and a good channel of
mid/high level moisture in addition to the low level flow from the
Gulf of Mexico. Generally, expect higher than normal rain chances
each day with scattered to numerous coverage over land during the
diurnal period and convection developing over the marine waters at
night.

.MARINE...

Generally light to moderate southeast to south winds will
continue this weekend switching to a southwest to west wind
beginning next week as high pressure shifts south into the
southern Gulf of Mexico. Seas will be low in the absence of
thunderstorms but winds and seas will locally increase in and
around storms which are expected to increase in coverage next week
as well.

.FIRE WEATHER...

Fire weather concerns will be low today with light winds and
elevated humidity levels. Scattered showers and thunderstorms are
expected.

.HYDROLOGY...

Several rivers are falling through action stage (Choctawhatchee,
Ochlocknee, Aucilla) with the Suwanee expected to remain in action
stage through the upcoming week.

Rain chances won't be quite as high this weekend but a wetter
pattern is in store for the upcoming work week. Generally 1-1.5"
of rainfall is expected over the next week with the bulk of that
occurring next week. Localized nuisance flooding could occur in
poor drainage areas underneath slow moving storms. Widespread
flash flooding is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  93  73  91  73 /  20  60  10  70  40
Panama City   75  88  76  87  76 /  10  40  10  60  40
Dothan        72  90  72  87  72 /  10  60  30  80  50
Albany        74  93  74  91  72 /  10  60  30  80  50
Valdosta      73  93  72  91  72 /  30  60  20  70  30
Cross City    74  92  74  89  74 /  20  50  10  50  20
Apalachicola  75  88  76  86  76 /  20  30  10  50  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Dobbs
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...IG3
MARINE...Scholl
FIRE WEATHER...Dobbs
HYDROLOGY...Scholl

In the hours before

Special weather statement, Jul 17, 1:03 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
103 PM EDT Sat Jul 17 2021

FLZ018-028-128-171745-
Inland Taylor FL-Inland Jefferson FL-Coastal Taylor FL-
103 PM EDT Sat Jul 17 2021

...SPECIAL WEATHER STATEMENT...

At 103 PM EDT, Doppler radar was tracking a strong thunderstorm 19
miles west of Perry, moving northeast at 5 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Goose Pasture, Iddo, Eridu and Cabbage Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3015 8362 3013 8394 3017 8396 3018 8395
      3019 8396 3027 8400 3035 8380 3032 8379
      3032 8381 3031 8382 3030 8372
TIME...MOT...LOC 1703Z 244DEG 6KT 3021 8388

IG3
Special weather statement, Jul 17, 1:27 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
127 PM EDT Sat Jul 17 2021

FLZ028-128-171815-
Inland Taylor FL-Coastal Taylor FL-
127 PM EDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TAYLOR COUNTY UNTIL
215 PM EDT...

At 127 PM EDT, Doppler radar was tracking a strong thunderstorm near
Perry, moving east at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Perry, Scanlon, Econfina, Perry-Foley Airport and Hampton Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3000 8370 3013 8392 3016 8358 3009 8352
TIME...MOT...LOC 1727Z 251DEG 7KT 3008 8365

IG3
Special weather statement, Jul 17, 1:35 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
135 PM EDT Sat Jul 17 2021

FLZ017-018-171815-
Inland Jefferson FL-Leon FL-
135 PM EDT Sat Jul 17 2021

...SPECIAL WEATHER STATEMENT...

At 135 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Woodville, moving northeast at 10 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Tallahassee, Apalachee Regional Park, Cody, Chaires, Chaires
Crossroads, Wacissa Springs, Natural Bridge and Capitola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3028 8416 3041 8422 3049 8404 3029 8397
TIME...MOT...LOC 1735Z 221DEG 10KT 3036 8413

IG3
Special weather statement, Jul 17, 2:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
215 PM EDT Sat Jul 17 2021

FLZ017-018-027-171900-
Inland Jefferson FL-Inland Wakulla FL-Leon FL-
215 PM EDT Sat Jul 17 2021

...SPECIAL WEATHER STATEMENT...

At 215 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodville. This storm was nearly stationary.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Woodville, Wakulla, Newport, Cody, Fanlew, Wacissa Springs and
Natural Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3017 8428 3031 8420 3038 8400 3022 8395
      3020 8418
TIME...MOT...LOC 1815Z 247DEG 2KT 3030 8411

IG3

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 1:03 PM EDTSpecial Weather StatementTAEJefferson42 min
Jul 17, 1:27 PM EDTSpecial Weather StatementTAETaylor48 min
Jul 17, 1:35 PM EDTSpecial Weather StatementTAEJefferson40 min
Jul 17, 2:34 PM EDTSpecial Weather StatementTAETaylor41 min
Jul 17, 2:49 PM EDTSpecial Weather StatementTAELeon41 min
Jul 17, 3:34 PM EDTSpecial Weather StatementTAELeon41 min
Jul 17, 4:01 PM EDTSpecial Weather StatementTAELiberty44 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.